MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0308CSS10 / OPTI0306CSS10
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
On march 18th, a complaint was received from a customer indicating that they encountered visibility issues during the use of an optima coil system when attempting to visualize the ro coil component of the delivery pusher under fluoroscopic guidance.This was the 5th complaint through 2024 which was received for this same issue, and upon additional investigation, it was discovered that the same hypocoil subassembly lot number was used in the manufacturing of these units.This hypocoil subassembly lot (s221000089) was manufactured by an external supplier according to the manufacturing records.To date, all complaint cases involving visibility issues from this hypocoil subassembly lot number have resulted in no patient harm and required the user to replace the unit with a new coil system to complete the procedure.Due to the similarity in subassembly lot number, two of these complaint unit samples were sent for material analysis to an external vendor.On 29mar2024, the results of this third-party material analysis was received which revealed that the implicated section where the purported ro coil would be welded to the sstl portion of the device was in-fact not the intended coil wire material.For this reason, balt usa initiated (b)(4) for this issue to fully assess the impact of the supplier's hypocoil subassembly being manufactured using the unintended coil wire material.
 
Additional Manufacturer Narrative
Balt usa reference: (b)(4).Review of the finished good lot history records from the complaints received for this issue show that the hypocoil subassembly consumed was from lot s221000089.The affected hypocoil subassembly lot s221000089 was manufactured by an external supplier.Review of the supplier's lot history record (supplier lot: 072122a) indicated that it was likely that process controls, per manufacturing step 2.1 of wo-(b)(4) lot no.: 072122a to "perform line clearance", were not appropriately followed by operations personnel and the sstl coil component was used instead of the platinum ro coil component.The subsequent manufacturing step 2.2, "op 10 pre-process distal sstl coil and ro coil," is the probable cause for the mix-up of the distal stainless steel (sstl) coil and ro coil as these two materials have the same dimensional features.However, the inventoried and released materials should be labeled differently.As a result, it appeared that line clearance was not completed effectively per step 2.1.Compliance with line clearance would have prevented the mix-up of these two sections of the device.No reports of any patient harm have been reported following the use of the affected product.Based on the available post market surveillance data as well as the investigation detailed within the hhe, it can be concluded that this defect does not increase the current product risk profile according to the risk management document.Further investigation, root cause, and corrective actions are to be performed under capa v-1043.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
MDR Report Key19176982
Report Number3014162263-2024-00023
Device Sequence Number17075709
Product Code HCG
UDI-Device Identifier00818053025891
UDI-Public(01)00818053025891(11)230823(17)280823(10)F230800641
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberOPTI0308CSS10 / OPTI0306CSS10
Device Lot NumberF230800641 / F230800642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown